Alert archive / South Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Columbia, SC

July 11, 2021Clarendon County, South Carolina

NWS Columbia, SC issued this special weather statement at Jul 11, 2021, 7:05 PM EDT for Clarendon County, South Carolina. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2021, 7:05 PM EDT (23:05 UTC)
Expired
Jul 11, 2021, 7:30 PM EDT
In force
25 min
Issued by
NWS Columbia, SC

County Clarendon County, SC

The radar

The Columbia radar (KCAE), 101 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1176 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

763 
WWUS82 KCAE 112305
SPSCAE

Special Weather Statement
National Weather Service Columbia SC
705 PM EDT Sun Jul 11 2021
 
SCZ038-137-112330-
Southeastern Orangeburg SC-Clarendon SC-
705 PM EDT Sun Jul 11 2021

...Strong Thunderstorms Will Impact Portions of southeastern
Southeastern Orangeburg and south central Clarendon Counties Until
730 PM EDT....

...Boaters on Lake Marion Should Seek Safe Harbor... 

At 704 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Harleyville, or 11 miles east of Indian
Field, moving northeast at 30 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of 
           light, unsecured objects.

Some locations in the path of this storm include...
Holly Hill, Eutawville, Rocks Pond Campground and Marina, Blounts
Landing and Eautaw Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on east Lake Marion should move to shore and seek shelter. 
Strong, erratic wind gusts and lightning are possible. If you can 
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3345 8018 3346 8018 3345 8021 3344 8020
      3345 8022 3340 8022 3339 8024 3330 8025
      3326 8032 3328 8035 3326 8036 3326 8043
      3327 8044 3353 8028 3345 8015
TIME...MOT...LOC 2304Z 219DEG 24KT 3322 8034 

$$
awp

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 11, 2:46 PM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 11, 2:46 PM EDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
246 PM EDT Sun Jul 11 2021

.SYNOPSIS...
Typical summer time pattern continues with the Bermuda High
will ridging into the forecast area during the week. Expect
scattered afternoon and evening thunderstorms each day along
with seasonal temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
A weak shortwave developed convection over central GA early this
afternoon which will begin to shift towards the CSRA over the
next couple hours. Moderate instability over the area should
support convection continuing with the best chance in the
western half of the forecast area or so with not much of a
trigger in the east. Any convection that does shift through the
area will likely remain weak with weak mid level lapse rates.
Flow remains around 10-15 knots out of the SW so any storms will
be fairly progressive so even with PWATs around 2 inches,
flooding will not be a concern. Temperatures remain around
seasonal average with highs in the low 90s and lows in low to
mid 70s.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
Bermuda high will be ridging into the region with the upper
level ridge offshore and an upper level trough digging into the
MS River Valley. This will keep southerly flow over the region
keeping plenty of moisture in place. Pwat values Monday will be
around 1.9 inches then lower to around 1.5 inches Tuesday.
Although diurnal convection will be possible each day the lack
of a strong trigger mechanism will work to lessen coverage. As
such have remained with chances pops each day. The threat of
severe weather remains low however there is some potential for
strong and gusty winds as some dry air will be in the mid
levels. High temperatures will be in the upper 80s to low 90s
with overnight lows in the low 70s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Bermuda high will continue ridging into the SE US with an upper
level ridge moving into the area from the middle of the week
onward. This will keep the summertime conditions through the
long term with near normal temperatures. With the diurnal
convection and pwat values aoa 1.7 inches there is the potential
for locally heavy rainfall however with the threat localized do
not expect any potential flooding issues.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR outside of diurnal convection.

Convection has developed to the west of the CSRA this afternoon
and will continue to move towards the Augusta terminals. HiRes
models do indicate some weakening as they move towards
CAE/CUB/OGB with ridging overhead and so confidence is lower in
any thunderstorms there. Convection should diminish after sunset
tonight once again with some lingering mid-level clouds. For the
most part, this along with around a 20kt low level jet should
limit fog formation at the terminals. Can't completely rule it
out at fog prone AGS with clouds diminish near sunrise but left
it out with low confidence. Winds continue to be breezy out of
the SW becoming more southerly tonight and remaining around
5kts.

EXTENDED AVIATION OUTLOOK...Restrictions in diurnally driven
showers and thunderstorms possible each day. Early morning
stratus/fog possible.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Jul 11, 3:32 AM EDT, 15 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Columbia SC
332 AM EDT Sun Jul 11 2021

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115-
116-135>137-120745-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster-
Southern Lancaster-Northwestern Orangeburg-Central Orangeburg-
Southeastern Orangeburg-
332 AM EDT Sun Jul 11 2021

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 11, 5:09 PM EDT, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Columbia SC
509 PM EDT Sun Jul 11 2021

GAZ040-SCZ018-025-026-112145-
Lincoln GA-McCormick SC-Saluda SC-Edgefield SC-
509 PM EDT Sun Jul 11 2021

...Strong Thunderstorms Will Impact Portions of east central
Lincoln...northeastern McCormick...western Saluda and northwestern
Edgefield Counties Until 545 PM EDT....

At 509 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Mccormick County Airport, or 20 miles south
of Abbeville, moving northeast at 35 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
McCormick, Mccormick County Airport, Plum Branch, Willington,
Bordeaux, Baker Creek State Park, Pleasant Lane, Whitetown, Hawe
Creek Campground and Long Cane Creek Picnic Area.

LAT...LON 3406 8233 3397 8230 3402 8224 3398 8221
      3397 8218 3399 8215 3398 8205 3395 8204
      3397 8201 3387 8197 3378 8231 3400 8248
TIME...MOT...LOC 2109Z 241DEG 28KT 3390 8225

awp
Special weather statement, Jul 11, 7:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
705 PM EDT Sun Jul 11 2021

SCZ038-137-112330-
Southeastern Orangeburg SC-Clarendon SC-
705 PM EDT Sun Jul 11 2021

...Strong Thunderstorms Will Impact Portions of southeastern
Southeastern Orangeburg and south central Clarendon Counties Until
730 PM EDT....

...Boaters on Lake Marion Should Seek Safe Harbor...

At 704 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Harleyville, or 11 miles east of Indian
Field, moving northeast at 30 mph.

  HAZARD...gusty winds 40 mph.

  IMPACT...expect minor damage to tree limbs and blowing around of
           light, unsecured objects.

Some locations in the path of this storm include...
Holly Hill, Eutawville, Rocks Pond Campground and Marina, Blounts
Landing and Eautaw Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on east Lake Marion should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3345 8018 3346 8018 3345 8021 3344 8020
      3345 8022 3340 8022 3339 8024 3330 8025
      3326 8032 3328 8035 3326 8036 3326 8043
      3327 8044 3353 8028 3345 8015
TIME...MOT...LOC 2304Z 219DEG 24KT 3322 8034

awp

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:09 PM EDTSpecial Weather StatementCAEMcCormick36 min

Nearby

Special Weather Statements in South Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.